Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Took rabipur injection after dog bite. Having fever. Serious something?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
My brother had a dog bite few days back. He took 5 injections of Rabipur + one 7000 bucks injection (don’t remember the name). Now suddenly he got high fever (103.1) + WBC count – 0000. We admitted him in the hospital.
But wanted to check, is there anything serious in it? Is the fever coz of dog bite?
Posted Wed, 6 Mar 2013 in Medicines and Side Effects
Answered by Dr. Rohan Khandelwal 32 hours later
Dear Sir,

Sorry to hear about your brother's condition. His fever could be because of a few factors. First of all it could be due to infection at the site of the bite. You need to get this checked by a doctor.
Secondly, it could be due to the injections which he has received. One of the side effects of the anti-rabies injections can be fever. The 7000 injection must be the anti-rabies immunoglobulin.
There is a remote possibility of rabies as well but if he has received the injections on time, rabies is very unlikely.
My advise to you would be to take your brother to a doctor and have him assess the area of the bite and the area where the injections were given.
If it is an infection, then antibiotics would be required.

Hope your brother gets well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor